Research Article | Open Access
On the Uniqueness and Dependence of Positive Periodic Solutions for Delay Differential Systems with Feedback Control
This paper investigates a class of delay differential systems with feedback control. Sufficient conditions are obtained for the existence and uniqueness of the positive periodic solution by utilizing some results from the mixed monotone operator theory. Meanwhile, the dependence of the positive periodic solution on the parameter is also studied. Finally, an example together with numerical simulations is worked out to illustrate the main results.
As is known to all, the periodic environment changes and the unpredictable forces play an important role in many biological and ecological systems. Therefore, several different periodic models with feedback control have been studied by many authors (see [1–10] and references therein). For instance, Gopalsamy and Weng  introduced a feedback control variable into the delayed logistic model and discussed the asymptotic behavior of solutions in logistic models with feedback control. Li and Wang  investigated the existence and global attractivity of positive periodic solutions for a delay differential system with feedback control. The method they used involved Krasnoselskii's fixed point theorem and estimates of uniform upper and lower bounds of solutions. In a recent work , Guo considered the existence of nontrivial periodic solutions for a kind of nonlinear functional differential system with feedback control. By using Leray-Schauder nonlinear alternative, the author obtained several sufficient conditions for the existence of nontrivial solutions. A class of impulsive functional equations with feedback control was studied by Guo and Liu , and they presented the existence results of three positive periodic solutions by using Leggett-Williams fixed point theorem.
However, as we know, there are few results on the uniqueness and parameter dependence of the positive periodic solution for delay differential systems with feedback control. Motivated by this fact, this paper is devoted to investigating the uniqueness and parameter dependence of the positive periodic solution for the following nonlinear nonautonomous delay differential system with feedback control: where is a parameter, , and . All functions are -periodic in and is a constant.
The main features here are as follows. On one hand, by utilizing the mixed monotone operator theory, the existence and uniqueness of the positive periodic solution of the delay differential system (1.1) are studied in this work. As is known to us, there are few papers to investigate this topic. On the other hand, the dependence of the positive periodic solution on the parameter is studied, and some interesting results are obtained.
The rest of this paper is organized as follows. Section 2 presents the existence and uniqueness result of the system (1.1) together with the dependence of the positive periodic solution on the parameter . In Section 3, an illustrative example is worked out to support the main results of this work.
2. Main Results
For convenience, let us first list some conditions.(H1) is nondecreasing in and nonincreasing in .(H2) There exists an such that Let . Then, is a Banach space with norm . In this paper, we will study the system (1.1) in .
Lemma 2.1 (see ). Consider , where
For the sake of using a fixed point theorem on mixed monotone operators, choose a fixed constant . Then, for each , we can choose a proper number such that where is given in (2.5). Let
Proof. The proof of this lemma is similar to Theorem 2.1 in , and thus we omit it.
Definition 2.3 (see ). Assume that . Then, is called mixed monotone if is nondecreasing in and nonincreasing in ; that is, for , we have
Lemma 2.4 (see ). Assume that is a mixed monotone operator and there exists such that Then, has a unique fixed point in .
Lemma 2.5. Suppose that (H1) and (H2) hold. Then, , where is given in (2.7).
Lemma 2.6. Assume that (H1) and (H2) hold. Then, is a mixed monotone operator and
Proof. For any with , it is easy to see from (H1) that
Hence, is a mixed monotone operator.
In addition, for any and , (H2) shows that
To sum up, the proof of this lemma is completed.
Finally, we present the main results of this paper.
Theorem 2.7. Suppose that (H1) and (H2) hold. Then, for any , the system (1.1) has a unique positive -periodic solution .
Theorem 2.8. Assume that (H1) and (H2) hold. In addition, suppose that . Then, the unique positive -periodic solution of the system (1.1), denoted by , satisfies the following properties:(i) is strictly increasing in ; that is, if , then ;(ii), and ;(iii) is continuous in ; that is, if , then .
Proof. Suppose that . Let
Since , we have and for . Thus Obviously, for any satisfying , . Hence, .
Define . Then Now let us show that . In fact, if , then (H1) and (H2) imply that
From (2.21), we have Noticing that and , one can see , a contradiction with the definition of . Thus, and
Thus, Conclusion (i) holds.
Next, let us prove Conclusion (ii).
In (2.23), let be fixed and ; then Thus , which means as .
Similarly, let be fixed and ; then Therefore, , which implies that as .
Finally, we prove Conclusion (iii).
For any fixed , let . Set in (2.24); then which means As a result, as . Similarly, we can show that as .
To sum up, the proof of this theorem is completed.
3. An Illustrative Example
In this section, we give an illustrative example to show how to use our new results.
Example 3.1. Consider the following nonlinear nonautonomous delay differential system with feedback control: where is a parameter, are -periodic in , and
It is easy to see that is -periodic in . are -periodic in .
Since we conclude that (H1) is satisfied.
Now, we check (H2). As a matter of fact, , we have therefore, (H2) holds.
Next, to illustrate Theorem 2.8, we set , and , respectively, and let ; then the unique positive -periodic solutions of the system (3.1) with these different can be shown in Figure 2. From this figure, one can easily see that is strictly increasing in .
The paper is supported by NSF of Shandong (ZR2009AM006), the Key Project of Chinese Ministry of Education (no: 209072), the Science & Technology Development Funds of Shandong Education Committee (J08LI10), and Graduate Independent Innovation Foundation of Shandong University (yzc10064).
- X. Chen, “Positive periodic solutions of a class of discrete time system with delays and a feedback control,” Annals of Differential Equations, vol. 21, no. 4, pp. 541–551, 2005.
- K. Gopalsamy and P. X. Weng, “Feedback regulation of logistic growth,” International Journal of Mathematics and Mathematical Sciences, vol. 16, no. 1, pp. 177–192, 1993.
- Y. Guo, “Nontrivial periodic solutions of nonlinear functional differential systems with feedback control,” Turkish Journal of Mathematics, vol. 34, no. 1, pp. 35–44, 2010.
- P. Guo and Y. Liu, “Multiple periodic solutions for impulsive functional differential equations with feedback control,” Electronic Journal of Differential Equations, vol. 2011, no. 97, pp. 1–10, 2011.
- W. T. Li and L. L. Wang, “Existence and global attractivity of positive periodic solutions of functional differential equations with feedback control,” Journal of Computational and Applied Mathematics, vol. 180, no. 2, pp. 293–309, 2005.
- Y. Li, P. Liu, and L. Zhu, “Positive periodic solutions of a class of functional differential systems with feedback controls,” Nonlinear Analysis. Theory, Methods & Applications. An International Multidisciplinary Journal. Series A: Theory and Methods, vol. 57, no. 5-6, pp. 655–666, 2004.
- Y. Li, “Positive periodic solutions for a periodic neutral differential equation with feedback control,” Nonlinear Analysis, vol. 6, no. 1, pp. 145–154, 2005.
- L. Liao, “Feedback regulation of a logistic growth,” Dynamic Systems and Applications, vol. 259, no. 2, pp. 489–500, 1996.
- P. Liu and Y. Li, “Multiple positive periodic solutions of nonlinear functional differential system with feedback control,” Journal of Mathematical Analysis and Applications, vol. 288, no. 2, pp. 819–832, 2003.
- Z. Zhang, “Existence and global attractivity of a positive periodic solution for a generalized delayed population model with stocking and feedback control,” Mathematical and Computer Modelling, vol. 48, no. 5-6, pp. 749–760, 2008.
- D. J. Guo and V. Lakshmikantham, “Coupled fixed points of nonlinear operators with applications,” Nonlinear Analysis, vol. 11, no. 5, pp. 623–632, 1987.
- L. Kong, “Second order singular boundary value problems with integral boundary conditions,” Nonlinear Analysis, vol. 72, no. 5, pp. 2628–2638, 2010.
- X. Lian and Y. Li, “Fixed point theorems for a class of mixed monotone operators with applications,” Nonlinear Analysis, vol. 67, no. 9, pp. 2752–2762, 2007.
Copyright © 2012 Haitao Li and Yansheng Liu. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.